Side effects of Tretiva

Dear Doctor, I am consulting a skin specialist for my acne problem. I have been suffering from acute acne problem from past 6-7 years. It comes and goes and again comes. Now as per my current doctor I am under course of tretiva 30 mg. Acne has reduced considerably. I want to know are there any harmful impacts oftretiva
views-icons 1136 Views bookmarks-icon 1 Bookmark 1 Share Bookmark this Answer

Doctor Answers (1) on Side effects of Tretiva

doctor profile image
Dr. Rajdeep Bangalore | Dermatologist
Tretiva contains isotretinoin. It is the best medicine for acne as it controls all the factors causing acne. It is similar to vitamin A and acts on the oil glands and reduces their size and activity. Once the oil glands dry up your acne starts reducing. It also increases the turnover rate of your skin, that is, it makes new skin grow faster giving you a glow. All medicines have side effects. Since isotretinoin is given for a long term monitoring the body for side effects is very important. I ask all my patients on isotretinoin to get blood tests like lipid profile and liver function tests done before starting the medicines. These tests have to be repeated every 3 months when you are on these medicines. Generally it does not cause any problems in a low dose. Commonly it causes severe dryness of the lips for which you will have to use a lip balm or moisturising cream repeatedly throughout the day. Some people also experience dryness on the eyes for which you can use lubricating eye drops. A few patients also experience hairfall. If you have a lot of hairloss then you might have to stop the medicines. The only serious side effects are rise in cholesterol levels and liver problems for which the two blood tests I mentioned are done. These are very rare at low doses and will not be caused suddenly. They develop slowly and can cause problems if your blood tests are not done regularly. If you feel you have any of these side effects please visit your doctor and discuss it with him/her instead of stopping the medicines on your own. Hope I have answered your doubts. Warm regards. Dr. Rajdeep Mysore. Chirag Hospital Bangalore
Flag this Answer
Flag this answer
4/4 people found this helpful
Was this answer helpful?